Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Los Angeles, CA

February 28, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 28, 2014, 2:35 PM PST for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2014, 2:35 PM PST (22:35 UTC)
Expired
Feb 28, 2014, 5:30 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 2:45 PM PSTFLASH FLOOD3 Ene Azusa, CAFLASH FLOOD OCCURRED AT THE COLBY BURN AREA. 2 GARAGES WERE DAMAGED ON EASLY CANYON IN GLENDORA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WGUS56 KLOX 282235
FFWLOX
CAC037-010130-
/O.NEW.KLOX.FF.W.0002.140228T2235Z-140301T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
235 PM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES
  COUNTIES.

* UNTIL 530 PM PST

* AT 225 PM PST...DOPPLER RADAR INDICATED A LINE OF STRONG STORMS OVER
CENTRAL LOS ANGELES COUNTY MOVING EASTWARD AT 25 MPH TOWARDS THE ABOVE
MENTIONED BURN AREAS. THESE STORMS WILL BE CAPABLE OF INTENSE RAINFALL
RATES...UP TO ONE INCH PER HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3422 11807 3433 11775 3412 11777 3411 11801

$$

GOMBERG/BOLDT

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
337 
WGUS76 KLOX 282345
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
345 PM PST FRI FEB 28 2014

CAC037-010130-
/O.CON.KLOX.FF.W.0002.000000T0000Z-140301T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
345 PM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PST FOR THE
COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES
COUNTY...

AT 330 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE BANDS OF MODERATE TO HEAVY RAINFALL OCCURRING ACROSS
THE ABOVE MENTIONED BURN AREAS. BANDS OF HEAVIER RAINFALL REMAIN
TO THE WEST ACROSS WESTERN LOS ANGELES COUNTY AND THE ADJACENT
COASTAL WATERS WHICH COULD CONTINUE TO TRACK TOWARDS THE BURN
AREAS THROUGH AT LEAST 530 PM...POTENTIALLY RESULTING IN ADDITIONAL
MUD AND DEBRIS FLOWS. 

BETWEEN 245 PM AND 330 PM...BRIEF INTENSE DOWNPOURS BROUGHT
ADDITIONAL MUDFLOWS ACROSS THE MADISON AND COLBY BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3422 11807 3433 11775 3412 11777 3411 11801

$$

GOMBERG/BOLDT

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
224 
WGUS76 KLOX 010131
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
531 PM PST FRI FEB 28 2014

CAC037-010133-
/O.EXP.KLOX.FF.W.0002.000000T0000Z-140301T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
531 PM PST FRI FEB 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PST FOR 
THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF
LOS ANGELES COUNTY...

AT 520 PM PST...RADAR AND RAIN GAGES INDICATED THAT RAINFALL RATES
HAD DECREASED TO BETWEEN ONE AND TWO TENTHS OF AN INCH PER HOUR OVER
THE BURN AREAS. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE AT 530 PM PST. ONE MORE BAND OF HEAVY RAIN MAY AFFECT THE BURN
AREAS BETWEEN 600 AND 700 PM PST...THEN A LULL IN THE RAINFALL IS
EXPECTED THROUGH AT LEAST LATE TONIGHT. RAINFALL INTENSITIES WITH THIS
NEXT BAND COULD BE AS GREAT AS ONE HALF INCH PER HOUR...BUT THE
LINE IS MOVING QUICKLY...AND WILL LIKELY ONLY PERSIST FOR A HALF 
HOUR OR SO. 

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD 
STILL BE ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK
ROADS AND CULVERTS.

LAT...LON 3422 11807 3433 11775 3412 11777 3411 11801

$$

BRUNO/BOLDT

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 1:50 PM PST, 45 minutes earlier.

Area forecast discussion, Feb 28, 1:50 PM PST, 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PST FRI FEB 28 2014

.SYNOPSIS...

THE COLD FRONT WILL MOVE IN OVERNIGHT THROUGH SATURDAY...BRINGING
RAIN...HIGH ELEVATION SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS
AND WATERSPOUTS...URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR
RECENT BURN AREAS. PRECIPITATION WILL BE INTENSE AT TIMES. SHOWERS
WILL TAPER OFF LATE SATURDAY NIGHT INTO SUNDAY. DRY AND WARMER
WEATHER IS EXPECTED NEXT WEEK EXCEPT FOR A SMALL CHANCE OF SHOWERS
NORTH OF PT CONCEPTION WEDNESDAY NIGHT INTO THURSDAY.

&&

.SHORT TERM (TODAY-MON)...AT LEAST TWO SEPARATE WAVES OF
PRECIPITATION HAVE MOVED THROUGH THE AREA TODAY, THE SECOND OF WHICH
HAS BROUGHT AN EXPECTED INCREASE IN CONVECTION AND LOWER SNOW
LEVELS. SNOW LEVELS HAVE FALLEN TO JUST BELOW 6000 FT ACROSS VENTURA
COUNTY WITH VERY WET SNOW FALLING IN THE NRN MTNS AND WE SHOULD SEE
THIS COLDER AIR MAKING ITS WAY INTO LA COUNTY LATER THIS AFTERNOON
AND EVENING. RAINFALL AMOUNTS HAVE BEEN IMPRESSIVE WITH A NUMBER OF
REPORTS OF RAINFALL RATES AROUND AN INCH PER HOUR, ESPECIALLY IN THE
SBA AREA AND EARLIER TODAY IN EASTERN LA COUNTY. MODELS HAD
INDICATED IMPRESSIVE INSTABILITY ACROSS THE COASTAL WATERS S OF PT
CONCEPTION THIS AFTERNOON, HOWEVER MSAS ANALYSIS INDICATES THAT THE
BEST INSTABILITY CURRENTLY IS ACTUALLY NORTH OF OUR AREA IN THE SAN
JOAQUIN VALLEY AND SRN SIERRA AND THIS MATCHES UP WELL WITH
LIGHTNING DATA. WILL LEAVE THE CONVECTIVE FORECAST AS IS FOR NOW
THOUGH IT DOESN'T LOOK QUITE AS IMPRESSIVE AS IT DID EARLIER.

BEHIND THE SECOND WAVE OF PRECIP CURRENTLY MOVING THROUGH VENTURA
AND LA COUNTIES RADAR AND SATELLITE INDICATE CONSIDERABLY LESS IN
THE WAY OF ORGANIZED PRECIP IMMEDIATEDLY OFFSHORE SO MANY AREAS
SHOULD SEE A BIT OF BREAK BEFORE THE UPPER LOW WORKS ITS WAY CLOSER
TO PT CONCEPTION OVERNIGHT AND INTO SATURDAY MORNING. AT THAT TIME
MODELS SHOW A RAPID INCREASE IN PRECIP COVERAGE AND INTENSITY SO
ANOTHER ROUND OF HEAVY PRECIP EXPECTED BY SATURDAY MORNING,
ESPECIALLY FOR SOUTH FACING SLOPES SOUTH OF PT CONCEPTION WHICH WILL
HAVE THE BEST OROGRAPHIC ENHANCEMENT.

AS THE UPPER LOW FINALLY MOVES EAST OF THE AREA SATURDAY NIGHT WE
SHOULD SEE DECREASING SHOWERS, THOUGH STILL LOCALLY HEAVY AT TIMES,
ESPECIALLY ACROSS EASTERN LA COUNTY. ON SUNDAY STILL A FEW SHOWERS
AROUND BUT MUCH LESS PRECIP EXPECTED OVERALL AND NO CONVECTION.

DRY AND WARMER CONDITIONS EXPECTED MONDAY.

.LONG TERM (TUE-FRI)...DRY WEATHER FOR THE MOST PART EXCEPT FOR A
SMALL CHANCE OF RAIN N OF PT CONCEPTION LATE WEDNESDAY INTO THU.
PRETTY NICE RIDGING ACROSS THE AREA LATE MONDAY INTO WEDNESDAY WITH
HIGHS WARMING UP WELL INTO THE 70S FOR THE VALLEYS BY WED. PROBABLY
A LITTLE COOLING THU AS THAT WEAK TROF PASSES TO THE NORTH THU, THEN
WARMING BACK UP FRIDAY AND CONTINUING INTO THE WEEKEND. THE GFS
SHOWS WEAK OFFSHORE FLOW FRI/SAT AND WOULD NOT BE SURPRISED TO SEE A
FEW 80S AROUND LATE NEXT WEEK AND THE WEEKEND.

&&

.AVIATION...28/1800Z.
LOW CONFIDENCE ON ALL TAFS IN TERMS OF PRECISE TIMING AND FLIGHT
CATS. MODERATE CONFIDENCE ON GENERAL TIMING. BAND OF STEADY RAIN AND
VARYING MVFR/IFR CATS MOVING THROUGH KLGB NOW...AND SECOND BAND NOW
PUSHING INTO KSMX...WITH A VFR BREAK IN BETWEEN. EXPECTING A SIMILAR
BREAK BEHIND THIS SECOND WAVE...BEFORE ANOTHER INTENSE BAND MOVE
THROUGH THE AREA ON SATURDAY. ALL AIRPORTS WILL HAVE A 40 PERCENT
CHANCE OF TSRA FOR AN HOUR OR TWO TODAY...AND A 20 PERCENT CHANCE
TONIGHT INTO SATURDAY. THE STORM SHOULD MOVE OUT OF THE AREA
SATURDAY NIGHT.

KLAX...70 PERCENT CHANCE THAT ANY SOUTHEAST WINDS FOR THE REST OF
THIS STORM STAYS UNDER 8 KT. LOW CONFIDENCE IN PRECISE TIMING. BUT
SHOULD EXPECT BANDS OF VARYING IFR/MVFR CATS BETWEEN 20 AND 01Z
TODAY...AND 16 AND 01Z ON SATURDAY...WITH MVFR/VFR CATS BETWEEN.

KBUR...LOW CONFIDENCE IN PRECISE TIMING. BUT SHOULD EXPECT BANDS OF
VARYING IFR/MVFR CATS BETWEEN 20 AND 01Z TODAY...AND 16 AND 01Z ON
SATURDAY...WITH MVFR/VFR CATS BETWEEN.

&&

.MARINE...28/200PM.
A STRONG PACIFIC STORM SYSTEM WILL BRING DANGEROUS SEA CONDITIONS TO
THE COASTAL WATERS AND HARBOR ENTRANCES OF SOUTHWEST CALIFORNIA
TODAY THROUGH SATURDAY. MODERATE CONFIDENCE THAT REMAINING GUSTY
WINDS WILL STAY UNDER GALE FORCE...EXCEPT FOR THE NORTHWEST PORTION
OFF THE CENTRAL COAST TONIGHT...AND NEAR ANY STRONG THUNDERSTORMS.
VERY UNSTABLE AIR EXPECTED TODAY...WITH SCATTERED THUNDERSTORMS AND
SEVERE WEATHER POSSIBLE...AND COULD HAVE A REPEAT ON SATURDAY. STEEP
SEAS WILL CONTINUE THROUGH MOST OF TONIGHT...THEN A LARGE LONG
PERIOD WEST SWELL WILL BUILD IN ON SATURDAY. WATERS OFF THE CENTRAL
COAST CAN EXPECT SEAS AROUND 20 FEET...AND BETWEEN 10 AND 15 FEET
OVER THE INNER WATERS SOUTH OF POINT CONCEPTION. SO WHILE WINDS OVER
THE INNER WATERS WILL GENERALLY WEAKEN BELOW SMALL CRAFT ADVISORY
THRESHOLDS TONIGHT...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH
SATURDAY NIGHT DUE TO THIS LARGE SWELL. MODERATE CONFIDENCE IN
BREAKING WAVES AROUND THE MORRO BAY AND VENTURA HARBOR ENTRANCES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...MW
AVIATION/MARINE...KITTELL
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 AM PST FRI FEB 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
840 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES.
HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO
13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS
TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH
SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH
THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS
TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT
SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS
ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL
CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND
THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

In the hours before

Special weather statement, Feb 28, 2:23 PM PST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
223 PM PST FRI FEB 28 2014

CAZ041-046-054-059-088-547-548-282315-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS
ANGELES CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA
RANGE CA-LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-LOS ANGELES COUNTY
SAN GABRIEL VALLEY CA-SANTA CLARITA VALLEY CA-SANTA MONICA MOUNTAINS
RECREATIONAL AREA CA-
223 PM PST FRI FEB 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES COUNTY UNTIL
315 PM PST...

AT 215 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG STORMS AFFECTING WESTERN AND CENTRAL LOS ANGELES
COUNTY...MOVING EAST AT AROUND 25 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF INTENSE RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL
ACROSS THE SAN FERNANDO AND SANTA CLARITA VALLEYS...AS WELL AS THE
LOS ANGELES BASIN AND PALOS VERDES PENINSULA.

* LOCATIONS IMPACTED INCLUDE...
  SAN FERNANDO VALLEY
  SANTA CLARITA VALLEY
  LOS ANGELES BASIN INCLUDING PALOS VERDES AND LONG BEACH

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3401 11791 3394 11792 3394 11797 3390 11797
      3386 11804 3377 11809 3375 11818 3374 11818
      3370 11827 3381 11840 3395 11845 3403 11853
      3403 11868 3416 11863 3459 11859 3467 11816
      3447 11786
TIME...MOT...LOC 2217Z 218DEG 28KT 3454 11838

GOMBERG/BOLDT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:02 AM PSTAreal Flood AdvisoryLOXSanta Barbara7 hr
Feb 28, 2:10 AM PSTAreal Flood AdvisoryLOX9 hr
Feb 28, 3:10 AM PSTAreal Flood AdvisoryLOXLos Angeles8 hr
Feb 28, 3:59 AM PSTSpecial Weather StatementLOXSan Luis Obispo61 min
Feb 28, 6:42 AM PSTAreal Flood AdvisoryLOXSanta Barbara5 hr
Feb 28, 9:09 AM PSTSpecial Marine WarningLOX66 min
Feb 28, 9:42 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Feb 28, 11:49 AM PSTAreal Flood AdvisoryLOXSanta Barbara116 min
Feb 28, 12:14 PM PSTAreal Flood AdvisoryLOX3 hr
Feb 28, 1:40 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Feb 28, 2:15 PM PSTSpecial Marine WarningLOX60 min
Feb 28, 2:16 PM PSTAreal Flood AdvisoryLOXLos Angeles9 hr
Feb 28, 2:23 PM PSTSpecial Weather StatementLOXLos Angeles52 min
Feb 28, 2:29 PM PSTGale WarningLOX18 hr
Feb 28, 3:03 PM PSTSpecial Weather StatementLOXLos Angeles57 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.